English  |  正體中文  |  简体中文  |  Items with full text/Total items : 56826/90592 (63%)
Visitors : 12138003      Online Users : 223
RC Version 7.0 © Powered By DSPACE, MIT. Enhanced by NTU Library & TKU Library IR team.
Scope Tips:
  • please add "double quotation mark" for query phrases to get precise results
  • please goto advance search for comprehansive author search
  • Adv. Search
    HomeLoginUploadHelpAboutAdminister Goto mobile version
    Please use this identifier to cite or link to this item: http://tkuir.lib.tku.edu.tw:8080/dspace/handle/987654321/41412


    Title: Exterior numerical radii and antiinvariant subspaces
    Authors: 譚必信;Tam, Bit-shun
    Contributors: 淡江大學數學學系
    Keywords: mth A-exterior numerical radius;Marcus and Sandy conjecture;matching of a multi-set;antiinvariant subspace;gap between subspaces
    Date: 1998-07-01
    Issue Date: 2010-01-28 07:30:21 (UTC+8)
    Publisher: Taylor & Francis
    Abstract: Let m be a positive integer less than n, and let A B be n×n complex matrices. The mth A-exterior numerical radius of B is defined as

    where Cm( A) is the mth compound matrix of A and Un is the group of n×n unitary matrices. Marcus and Sandy conjectured that a (necessary and) sufficient condition for to imply that the rank of B is less than m is that A is nonscalar and counter-example to the conjecture was given in [10]. In this paper, using geometric arguments, we show that the conjecture is true in the special case when A is of rank m. Then we prove that in order that for each B of rank m it is necessary and sufficient that rank A≤m and rank (A—λI)≤min{m, n—m) for all complex numbers λ. We also find other equivalent conditions one of which is that, for any pair of linear subspaces X 9 Y of Cn with dim X= m and dim Y =n— m, there exists UεUn such that Cn = AU(X)⊗U(Y). To establish the equivalence of the above conditions, we give a structure theory of the anti-invariance of matrices, which relies on a combinatorial method and the use of gap between subspaces. As by-products, we obtain two interesting results about matchings of a multi-set. The cases when Unis replaced by GL(n, C) or the underlying field is the set of real numbers are also examined carefully. Some open problems are posed at the end.
    Relation: Linear and Multilinear Algebra 44(3), pp.195-245
    DOI: 10.1080/03081089808818560
    Appears in Collections:[Graduate Institute & Department of Mathematics] Journal Article

    Files in This Item:

    File Description SizeFormat
    0KbUnknown282View/Open
    index.html0KbHTML20View/Open

    All items in 機構典藏 are protected by copyright, with all rights reserved.


    DSpace Software Copyright © 2002-2004  MIT &  Hewlett-Packard  /   Enhanced by   NTU Library & TKU Library IR teams. Copyright ©   - Feedback